Hair Restoration Discussion Forum - By and For Hair Loss Patients
Go Back   Forum By and for Hair Loss Patients > Non Surgical Treatments for Baldness > Hair Loss Drugs

Welcome! This forum has over 180,000 posts and 12,000 before and after photos going back several years. To research a topic or physician, click on "Search" and enter the name.

You are currently a guest with limited access. By joining our FREE community you can post on this forum, reply privately to other members and or create your own profile, blog and photo album. Registration is easy, private and free so Join Today!

If you have any problems with the registration or login process, please contact us. If you are new please visit our FAQ.

Hair Loss Drugs Share your opinions and experiences regarding drugs like Propecia (finasteride), Minoxidil and others.

Reply
 
LinkBack Thread Tools Search this Thread Display Modes
  #1   Top  
Old 06-27-2012, 11:47 PM
Stevo007's Avatar
Junior Member
 
Join Date: Jun 2012
Posts: 4
Last Online: 08-18-2012 05:43 PM
Default Second Shed On Finasteride after 7 months

Hello I am 22 yrs old I am a norwood II almost but not quite a norwood III. Anyways I have been on finasteride 1.25 a day for about 7 months the first 3 months i shed like crazy but read that was common and also good reaction to the drug after 3 months my hair was thicker defenatly a difference and very few hairs fell out like 10 a day that lasted for about a month and a half then suddenly I started shedding a lot again almost as much as in the begining is this normal to have more than 1 cycle of shedding or does this mean the drug has stopped working? i thought I was reacting well to it concidering it almost stopped my shedding completetly, but now i have no idea whats going on. Has anyone had a similar experience??
Reply With Quote
  #2   Top  
Old 06-27-2012, 11:48 PM
Stevo007's Avatar
Junior Member
 
Join Date: Jun 2012
Posts: 4
Last Online: 08-18-2012 05:43 PM
Default

(correction .25 dosage a day)
Reply With Quote
  #3   Top  
Old 07-30-2012, 12:08 PM
jclenz30's Avatar
Junior Member
New Real Hair Club Member
 
Join Date: Jun 2012
Posts: 14
Last Online: 03-12-2013 07:42 PM
Default

I just started Finasteride (1.25mg/day) roughly six weeks ago. I have not noticed any shedding yet. I would imagine a second bout of shedding is not a bad sign. I have heard of individuals experiencing shedding past the six-month mark.

I'm sure others who have used Finasteride for extended periods of time can speak to it better than I can...
Reply With Quote
  #4   Top  
Old 08-15-2012, 03:39 PM
js15772's Avatar
Junior Member
 
Join Date: Aug 2012
Posts: 1
Last Online: 08-15-2012 03:39 PM
Default

ive been on finasteride for about 6 months now havent really noticed any shedding if anyting i think i have been growing hair on my hairline. everyone is different i guess. i do scalp massages like everynight or try too. doesnt hurt to do it
Reply With Quote
  #5   Top  
Old 08-16-2012, 02:55 AM
Stevo007's Avatar
Junior Member
 
Join Date: Jun 2012
Posts: 4
Last Online: 08-18-2012 05:43 PM
Default

It seems like the shedding has slowed down again. I'm hoping it will stop soon. I am now on month 9 I think for the most part it has helped my hair looks thicker and healthier than before I started. It seems to be working I heard a lot about people who have more sheds tend to hqve better results. I hope there's truth in that. For the time being I will continue taking finqsteride until I find a reason to stop.
Reply With Quote
  #6   Top  
Old 08-18-2012, 02:45 PM
21YearsAndScared's Avatar
Member
Veteran Real Hair Club Member
 
Join Date: Jun 2012
Posts: 54
Last Online: 05-19-2013 06:27 PM
Default

Hi Stevo,
I'm 20 years old, also taking .25mg finasteride,
I've been taking it for a month had some side effects but i'll continue until they get unbearable.
I'd like to ask, if the "shedding" made your bald spots more visible, and if the thickness later on made it better than before - or is it unnoticeable (exactly like before)?
Also - I'm taking it only for my receding (frontal) hairline,
are you seeing results in the front of your hairline (forehead), or just the top of the head (vertex)?
Reply With Quote
  #7   Top  
Old 08-18-2012, 05:43 PM
Stevo007's Avatar
Junior Member
 
Join Date: Jun 2012
Posts: 4
Last Online: 08-18-2012 05:43 PM
Default

Hello , When i first started I also experienced side effects mainly lower libido it went away after a few weeks. When I started shedding it was a lot ! My hair probably looked the worst it ever did it wasn't bald spots but it looked very thin and brital. Don't give up after about 3 months you should see some changes. I noticed some regrowth on my temples and forehead nothing crazy but looks better than before. I am also using nizoral shampoo 3 times a week. This really made my hair thicker maybe you want to look into it.
Reply With Quote
Reply

Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On



All times are GMT -5. The time now is 10:59 AM.

 

Search Engine Optimization by vBSEO 3.6.0